Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 141, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 3, 1999, 3:49 PM CDT for Choctaw County, Alabama. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1999, 3:49 PM CDT (20:49 UTC)
- Expired
- Jun 3, 1999, 5:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 149 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 032049 RRA SVRMOB ALC023-032200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 349 PM CDT THU JUN 3 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 500 PM CDT * AT 347 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF PENNINGTON OR 4 MILES NORTHWEST OF EDNA... MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - OAKCHIA BY 415 PM CDT EDNA BY 425 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:22 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 3, 2:22 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 222 PM CDT THU JUN 03 1999 WEAK IMPULSES EMBEDDED IN THE NW FLOW ALOFT IS INTERACTING WITH A WARM...MOIST AND MODERATELY UNSTABLE AIRMASS TO PRODUCE SOME SCT SHWRS/TSTMS OVER THE NORTHERN PORTIONS OF THE CWA AT THIS TIME. ALTHO THE STRONGER STORMS SHUD RMN WELL TO THE NORTH AS THE INFLUENCE OF THE MID LVL RIDGE SHUD HINDER THE THREAT HERE...CANNOT RULE OUT THE ISOLATED STORM PULSATING SVR LATER THIS AFTN WITH THE MAIN THREAT BEING LARGE HAIL AND PSBLY SOME STRONG DOWNBURST WINDS. THIS ACTIVITY WILL MOVE TO THE SSE AND LIKELY PERSIST INTO THE EVENING HOURS BEFORE DISSIPATING WITH LOSS OF AFTN HEATING. AS FOR THE FCST...MODELS CONTINUE TO BUILD THE UPR LVL RIDGE CRNTLY OVER THE WRN GULF NEWD OVER THE FCST AREA ON FRI. THEN THE MORE AGGRESSIVE AVN SHOWS A DEEPENING UPR LVL TROF OVER THE ERN GULF IN RESPONSE TO BUILDING RIDGES...THE ONE OVER THE WRN GULF AND ANOTHER OVER THE ERN CARIBBEAN...WHICH SEEMS REASONABLE AT THIS TIME. WILL CONTINUE WITH WX PATTERN OF WIDELY SCT AFTN/EVNG TSTMS THRU THE PERIOD WITH AFTN HTG AND WEAK IMPULSES EMBEDDED IN THE NW FLOW BEING THE MAIN TRIGGER ON FRI AND THEN THE AFOREMENTIONED DEEPENING TROF OVER THE ERN GULF COUPLED WITH THE SEA BREEZE RESULTING IN MORE TSTM DEVELOPMENT AGAIN BY SAT AFTN. NUMERICAL GUIDANCE TEMPS ARE SIMILAR AND LOOK REASONABLE SO WILL NOT STRAY FAR. OVER THE COASTAL WATERS...PERSISTENT RIDGE OF HIGH PRES WILL KEEP WINDS MAINLY LIGHT AND VARIABLE WITH SEAS 2 FT OR LESS THRU SAT. MOB 70/92/70/92 1212 PNS 71/89/71/89 1212 DTS 73/86/73/86 1212 GZH 67/93/67/93 2212 39
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:22 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
| Jun 2, 8:03 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 42 min |
| Jun 3, 6:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.